Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 498, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2009, 12:53 PM CDT for Clay County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2009, 12:53 PM CDT (17:53 UTC)
- Expired
- Aug 11, 2009, 1:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:03 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 11, 11:03 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1103 AM CDT TUE AUG 11 2009 .DISCUSSION...MORNING ACTIVITY ACROSS THE RED RIVER VALLEY INTO S AR IS MAKING FOR AN INTERESTING FORECAST THIS MORNING. MAINLY BECAUSE THIS ACTIVITY PUSHED SO FAR S SO SOON AND HAS ONCE AGAIN PROVED THAT FORECAST MODELS ARE JUST GUIDANCE. WHAT IS LEFT OVER IS A NICE MCV WHICH IS OVER S AR AND PUSHING EAST. THIS FEATURE HAS MODIFIED THE ENVIRONMENT SOME AND HAS INCREASED THE FLOW WITH 20-30KTS OF FLOW OBSERVED IN VARIOUS LEVELS OF THE ATMS. WITH SUCH AN INCREASE IN FLOW AND AIDED ASCENT BY THE MCV...MORE ACTIVITY IS EXPECTED TODAY THAN PREV DAYS AND IT WILL LIKELY BE CONCENTRATED MORE DURING THE AFTERNOON HOURS THAN LATER THIS EVE. AREA 12Z SOUNDINGS SHOWED VERY MOIST CONDITIONS WITH BOUNDARY LAYER MOISTURE SUPPORTING 74-76 SFC DEWPTS EVEN DURING PEAK HEATING/MAX MIXING. IF TEMPS CAN REACH THE 92-94 RANGE...INSTABILITY WILL BE ON THE HIGH END WITH ML AND SB CAPE VALUES AROUND 4000 J/KG. ADD IN INCREASED FLOW/ASCENT...AND A MORE ORGANIZED SVR THREAT LOOKS TO EXIST ALONG AND N OF I-20 AND E OF A GWO/TVR LINE. AREAS OVER THE S/SE WILL ALSO HAVE SOME RISK OF ISO STRONG/SVR DUE TO THE INCREASE IN INSTABILITY AND AIDED LIFT BY A UPPER LEVEL SHEAR AXIS WHICH IS NEAR THE I-59 CORRIDOR. DMG WINDS WILL BE THE PRIMARY CONCERN...ESPECIALLY OVER THE NE 1/4 OF THE CWA AS SOME ORGANIZED MULTI-CELL CLUSTER SEEMS POSSIBLE. WE HAVE/ARE UPDATING THE HWO...PROB HAZARDS AND GRAPHICAST TO SHOW THE RISK FOR TODAY. MORE QUESTION MARKS WILL EXIST FOR THE TONIGHT PERIOD INTO WED...AND THAT WILL BE DEALT WITH MORE ON THE AFTERNOON PACKAGE. HOWEVER...SEEMS AS THOUGH SOME HEAVY RAIN THREAT MAY STILL EXIST IF ADDITIONAL CONVECTION CAN GET GOING NEAR SOME OLD BOUNDARY AS THE MORE SYNOPTIC SCALE FEATURE MOVES INTO THE REGION AND INCREASES VERTICAL MOTION LATER TONIGHT. AS FOR THE OTHER FORECAST ELEMENTS...I ADJ MAX TEMPS DOWN OVER THE NW HALF AND ADJ HOURLY TEMPS TO MATCH CURRENT CONDITIONS AND SHOW HOW THE LATTER AFTERNOON MAY BE COOLER DO TO THE GREATER PRECIP COVERAGE AND COOLING EFFECTS. I ALSO TONED DOWN THE THUNDER WORDING OVER THE NW PORTIONS AS THEY WILL LIKELY STRUGGLE TO REALIZE ANY DECENT INSTABILITY AND THE PRECIP THAT OCCURS WILL BE MORE SHOWERY WITH LIMITED THUNDER POTENTIAL. /CME/ && .AVIATION...DISCUSSION WILL BE OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 73 90 70 / 70 54 26 10 MERIDIAN 92 72 90 70 / 69 56 32 11 VICKSBURG 91 74 90 70 / 69 58 21 10 HATTIESBURG 94 74 89 71 / 66 51 51 19 NATCHEZ 93 74 89 70 / 66 51 30 13 GREENVILLE 87 71 91 69 / 67 46 10 8 GREENWOOD 91 73 91 69 / 69 48 10 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Aug 11, 11:01 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT TUE AUG 11 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1101 AM CDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AS WELL AS CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON INTO THIS EVENING. HOWEVER...THE BEST CHANCE WILL RESIDE IN AN AREA GENERALLY NORTH AND EAST OF A LINE FROM MERIDIAN...TO VICKSBURG...TO GRENADA. AS UPPER LEVEL FLOW AND A SMALL SCALE FEATURE INTERACT...ORGANIZED STORMS COULD BE POSSIBLE WITH THE MAIN CONCERN BEING FROM DAMAGING WINDS UP TO 60 MPH. IN ADDITION...WITH AN ABUNDANCE OF DEEP MOISTURE ROOTED OVER THE AREA...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON INTO TONIGHT. THIS WILL BE ESPECIALLY TRUE WHERE STORMS CAN BACKBUILD AND MOVE OVER THE SAME AREAS. AS A RESULT...THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. LATE THIS EVENING INTO TONIGHT...THERE EXISTS SOME POSSIBILITY THAT A COMPLEX OF STORMS COULD DEVELOP TO OUR WEST AND SPREAD EAST SOUTHEAST INTO THE OUTLOOK AREA. IF THAT OCCURS...THE RISK OF STRONG TO SEVERE STORMS WILL INCREASE OVER THE AREA AS THE STORM COMPLEX WILL AID IN MORE ORGANIZED STORMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Aug 11, 12:04 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1204 PM CDT TUE AUG 11 2009 MSZ074-111725- FORREST MS- 1204 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER MCLAURIN AT 1205 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Aug 11, 12:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CDT TUE AUG 11 2009 MSZ066-074-111750- JONES MS-FORREST MS- 1205 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF MACEDONIA AT 1205 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN FORREST AND SOUTHERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Aug 11, 12:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT TUE AUG 11 2009 MSZ030-111815- CLAY MS- 1245 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF PALA ALTO AT 1245 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY. JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Aug 11, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Aug 11, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 51 min |
| Aug 11, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.